MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was an nevertouch fiber.A visual review of the fiber noted that the gold tip tube had detached from the fiber.The fiber shows that the gold tip was properly crimped to the fiber buffer, there was no noted damage to the fiber tip.The gold tip showed to have dried blood, after the tip was cleaned it showed that there was no noted damage and there was no noted burn marks which is caused by excessive heating.The customer's reported complaint description was confirmed.The root cause of the separation is due to using unusual force was exerted onto the gold tip when attempting to withdraw it into the tre sheath.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use which is supplied to the end user with this catalog number contains the following statement "precaution: prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
During an evlt procedure, the patient's first vein was successfully treated.While the physician was cleaning the fiber in order to treat the patient's second vein, the tip of the laser fiber fractured off.The device was set aside and a new of the same was used to complete the procedure.There was no harm or injury to the patient due to the event.The disposable device has been returned to the manufacturer for a device evaluation.

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8486458
Report Number1319211-2019-00031
Device Sequence Number16816549
Product Code GEX
UDI-Device IdentifierH787114030040
UDI-PublicH787114030040
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberH787114030040
Device Lot Number5318256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1